MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD ANT STBLZD BRG 10X83; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

ZIMMER BIOMET, INC. VANGUARD ANT STBLZD BRG 10X83; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Catalog Number 189120
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Muscle/Tendon Damage (4532); Swelling/ Edema (4577)
Date of Event 01/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 1 month post-op, the patient presented with pain, swelling, instability, and increasing patella alta.The patient underwent patellar tendon repair due to inferior pole rupture.Afterward, the cerclage wire failed resulting in an additional repair which again failed.Subsequently, the patient underwent a revision due to pain, swelling, flexion contracture, and chronic patellar tendon rupture.During the revision, the initial tibial and revised patellar implants were retained.The bearing and femoral components were revised and an extensor mechanism allograft reconstruction completed without complications.The patient demonstrated satisfactory progress with strength and ambulation with no further complications.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: 183014 - vanguard cr ilok fem-rt 75 - j7030081.141205 - biomet tibial locking bar - 602600.184788 - series a pat thin 37x8.6 3 peg - 371030.141236 - biomet cc cruciate tray 83mm - j7053597.110035368 - biomet bc r 1x40 us - az43aj2201.110035368 - biomet bc r 1x40 us - az48ck2305.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6; h10.The event is confirmed.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: review of the x-ray notes identified the total knee components appear to be well sized and aligned with no evidence of complication.Review of the revision op notes identified the patient presented with pain and flexion contracture.Patellar tendon rupture was present.The bearing was removed with no wear noted and the femoral component was removed with minimal bone loss.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VANGUARD ANT STBLZD BRG 10X83
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24498396
Report Number0001825034-2026-00488
Device Sequence Number10593507
Product Code JWH
UDI-Device Identifier00880304436992
UDI-Public(01)00880304436992(17)270525(10)185200
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number189120
Device Lot Number185200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Supplement Date Received by Manufacturer06/02/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight176 KG
Patient EthnicityHispanic
Patient RaceWhite